MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RUBICON 18; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION RUBICON 18; CATHETER, PERCUTANEOUS
Model Number 39540
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the catheter tip detached.The target lesion was located in the mildly tortuous popliteal and superficial femoral artery.When a pedal access was obtained a 90cm rubicon 18 catheter-guide was inserted.During the procedure, when the patient moved his feet slightly, the tip of the catheter got kinked and snapped in half.Fluoroscopy was reviewed to ensure the detached tip did not obstruct the vessel.After confirming that the vessel was not obstructed, the physician proceeded with the procedure.No patient complications were reported.
 
Event or Problem Description
It was reported that the catheter tip detached, the target lesion was located in the mildly tortuous popliteal and superficial femoral artery.When a pedal access was obtained a 90cm rubicon 18 catheter-guide was inserted.During the procedure, when the patient moved his feet slightly, the tip of the catheter got kinked and snapped in half.Fluoroscopy was reviewed to ensure the detached tip did not obstruct the vessel.After confirming that the vessel was not obstructed, the physician proceeded with the procedure.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The device was visually and microscopically inspected for damage.The devices shaft showed damage in the form of bends and kinks located on the distal end of shaft.A separation located approximately 3cm from the tip.Inspection of the remainder of the device, apart from the observed damage revealed no other damage or irregularities.The device was confirmed for bends and a separation of the shaft.

Brand Name
RUBICON 18
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC SCIMED, INC
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17731543
Report Number2124215-2023-47905
Device Sequence Number6093306
Product Code DQY
UDI-Device Identifier08714729829232
UDI-Public08714729829232
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K122394
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2026
Device Model Number39540
Device Catalogue Number39540
Device Lot Number0030923676
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2023
Supplement Date Received by Manufacturer10/24/2023
Initial Report FDA Received Date09/12/2023
Supplement Report FDA Received Date11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient RaceWhite